Dear Fellow CPers,
I hope today finds you having a good day.
Please don't yell at me for what I'm going to tell you, I know, I know.
I've been taking Cymbalta 60 mg, twice a day for several years. I was originally taking it for depression, but my doctor told me that it was also good for my pain.
Anyway, I misplaced, lost, my latest prescription for Cymbalta. There's a long story to this. I took my last dose on Sunday, March 21st, ten days ago. This threw me into an unexpected withdrawal. The good news is that I no longer needed it for either pain (joint replacement took care of that), and I also didn't need it for depression (a vagul nerve stimulator took care of that).
I've been going through withdrawal for the past 10 days, the whole nine yards. I've gone back and forth from sweating to shivering, the cold symptoms, and of course the lower digestive symptoms.
So, I'm at day 10, and the only remaining symptom is the lower digestive symptom. How much longer will this last?
I know that I took the long road to that question, but I'd really like to know how much longer to expect this.
Compounding this, I had a set of Botox shots for my tmj muscle spasms, last Thursday. I was able to hide the fact that I was going through withdrawal by saying that I had the flu, and then had the Botox side effects.
I must say that I feel great today, just tired of running to the bathroom. So, once again, how much longer will this last?
I would get yourself some Immodium to give yourself a break. As you know, I am in the midst of my narcotic withdrawals and I only had one small bout of the famous "runs" (sorry if TMI). However, I am not sure if it will come on at any time because my tummy has been really upset and I've been going to the bathroom just about every hour. I am almost happy though because I had been so constipated for so long due to all the narcotics.
I wish I could give you some more info about the cymbalta, but I was only on it for about 2 months a couple years ago. I stopped cold turkey and the only symptom I had was horrible insomnia. I finally cried in my dr's office and told them I was going to go out of my mind if I did not sleep. They gave me lunesta and it helped a lot!
I am glad that you are feeling better overall and what a thing to be able to discontinue a medication. Is there ANY way you can call you your doctor and let them know what you've done? I am sure they would be more than happy to work with you. It's not like you've been abusing it...right?
Thanks for your input. You and I have been going through our med withdrawals together. I'm so excited for you, and I'm in the unique position to understand the trials and tribulations. The planets have aligned with you and I being in a position to support one another.
Immodium has been my best friend this past week. I agree it works miracles.
Call my doctor? That would make sense. He's in tomorrow and I think you're right, I need to call him. After he shakes his head he'll work with me. I'l let you know what he says.
Let's join hands our internet hands together as you and I move forward with our drug free lives.
I promise I'll be here for the rest of you.
I am so sorry for what you are going through! I know that Cymbalta has helped very many people, but even my neurologist did not know there could be terrible withdrawals from stopping it.
I was on Cymbalta for 4 months for nerve pain. I was taking 60 mg/day. Suddenly my insurance would not cover it and it was going to cost me over $200/ month. I contacted my doctor and was told to take 30 mg a day for 2 weeks and then I could stop it because I could not afford it. Well, I was unable to eat, lost so much weight, could not focus enough to read even the newspaper and was unable to leave my house because I was so dizzy. The really disturbing part is that this went on for 7 weeks!
All I could do was take warm baths for the aching flu like symptoms and lie on the couch hoping and praying things would get better.
And they did!! Really!! So don't give up, treat yourself very gently and make sure you drink lots and lots of water.
I hope you get over this quickly!!